Possible Harmful Interaction
ACE inhibitors cause the body to retain more potassium than usual. This could raise your blood levels of potassium too high, a condition called hyperkalemia, which can be dangerous.
Depending on how high your potassium levels are, the symptoms you might experience include irregular heart rhythm, muscle weakness, nausea, vomiting, irritability, and diarrhea. If you are on one of these medications, do not take potassium supplements except on medical advice.
Because ingesting more potassium makes the problem worse, it is important to be aware of the various sources of extra potassium. Besides potassium supplements, sources include high-potassium diets, salt substitutes containing potassium, and potassium-sparing diuretics (diuretics that cause your body to retain potassium).
Your physician will want to keep an eye on the levels of potassium in your blood and let you know if you need to adjust your potassium intake.